MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC 150 MM DISPOSABLE PIN; ORTHOPEDIC STEREOTAXIC INSTRUMENT

MEDTRONIC NAVIGATION, INC 150 MM DISPOSABLE PIN; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Model Number 9733236
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/08/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient information was unavailable.No parts have been returned to the manufacturer for analysis.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information regarding a navigation device being used for a sacroiliac and thoracolumbar procedure.It was reported that the percutaneous pin would not fit into the percutaneous reference frame.The end user tried sterile mineral oil to lubricate the post but had no success.A second percutaneous pin was tried without success.The pin was wedged into the post of the percutaneous frame; no movement of pin to frame was seen and the surgeon moved forward with the procedure.Navigation was not discontinued, and medtronic imaging was used and completed without incident.There was a surgical delay of less than 1 hour due to this issue, and there was no impact on patient outcome.It was suspected there was damage to the reference frame when two percutaneous pins of different lots would not fit.The site ordered and received a new frame at a later date.At this time a medtronic representative (rep) tried the percutaneous pins saved from the incident.The same issue occurred with both percutaneous pins.Upon advice from technical services (ts), a new percutaneous pin was opened from the shelf and it would successfully fit into the new frame but not the old frame.It was not until the frame was replaced that errant percutaneous pin diameter was suspected.

Brand Name
150 MM DISPOSABLE PIN
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC
826 coal creek circle
louisville CO 80027
MDR Report Key8406317
Report Number1723170-2019-01026
Device Sequence Number312573
Product Code OLO
UDI-Device Identifier00613994247865
UDI-Public00613994247865
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K131425
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/02/2021
Device Model Number9733236
Device Catalogue Number9733236
Device Lot Number2018110327
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/08/2019
Initial Report FDA Received Date03/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1